Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking Terazosin for a while. Gained weight and having nerve pain. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
I havebeen taking Terazosin for a while and had weight gain bloating of legs and now have severe nerve pain. I stopped last Friday. How long do the nerve pains last?
Posted Tue, 30 Apr 2013 in Medicines and Side Effects
Answered by Dr. Nirmala P 4 hours later

Thanks for asking in Healthcare Magic.

Terazosin is given in the treatment of hypertension (high BP), and prostate enlargement ( bladder difficulties). You have not mentioned the condition for which you are taking it. If you are taking it for the control of 'high BP', it should not be stopped suddenly without your treating Doctor's advice. Unless a suitable substitution is made, there will be a XXXXXXX increase in BP .

Since you have mentioned bladder difficulties in your medical history, I assume that you are taking Terazosin for it.

Swelling in hands and feet and asthenia (nerve pain) are definitely due to the side effects of Terazosin. The pain you are experiencing could also be due to the bloating of legs due to edema. Since you are a Diabetic, you will have to rule out if the nerve pain is due to Diabetic neuropathy.

The half life of a drug is the time taken by the drug to reach 50% of its original concentration in plasma. The elimination half life of Terazosin is 12 hours and the duration of its action is 18 hours. So,the drug effect should disappear after a maximum period of two days.

It might take a minimum of two weeks for your nerve pain to reduce if it is due to asthenia. Otherwise, if it is due to edema it will disappear once after the swelling subsides.

I hope this is useful.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor